Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 77, NWS Springfield, MO

May 7, 2008Phelps County, Missouri

NWS Springfield, MO issued this river flood warning at May 7, 2008, 9:06 PM CDT for Phelps County, Missouri. It took effect at May 8, 2008, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2008, 9:06 PM CDT (02:06 UTC)
In effect from
May 8, 2008, 7:00 AM CDT
Expired
May 8, 2008, 3:10 AM CDT
In force
Issued by
NWS Springfield, MO
Flood severity
Minor

County Phelps County, MO

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River at Jerome (JRMM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 080206
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT WED MAY 07 2008

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...

  GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY
  
.HEAVY RAINFALL THIS AFTERNOON AND EVENING HAS CAUSED RIVER LEVELS TO 
RISE.  ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT THAT WILL ADD TO THE
RUNOFF INTO THE BASIN.

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC161-081406-
/O.NEW.KSGF.FL.W.0077.080508T1200Z-080511T0148Z/
/JRMM7.1.ER.080508T1200Z.080509T0000Z.080510T0148Z.NO/
906 PM CDT WED MAY 07 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE GASCONADE RIVER AT JEROME.
* FROM THURSDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:54 PM WEDNESDAY THE STAGE WAS 5.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 18.5 FEET BY TOMORROW EVENING.  THE RIVER WILL FALL
  BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 18.5 FEET...FLOOD WATERS BEGIN TO AFFECT SOME RESIDENTAL
  WOODEN DECKS ON THE LEFT BANK. 

$$
1 follow-up statement
000 
WGUS83 KSGF 080810
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 AM CDT THU MAY 08 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...KANSAS...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY
  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY

.HEAVY RAINFALL HAS ENDED ACROSS THE ADVISED AREAS AND WITH ONLY MINOR
ADDITIONAL ACCUMULATIONS OF RAINFALL ARE EXPECTED FOR THE REST OF THIS
MORNING...FLOODING IS NO LONGER EXPECTED. 

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

KSC011-080840-
/O.CAN.KSGF.FL.W.0069.000000T0000Z-080509T1908Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
310 AM CDT THU MAY 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE OSAGE RIVER AT FULTON.
* AT  2:30 AM THURSDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TODAY WITH A STAGE
  OF 11.0 FEET EXPECTED BY LATE THIS AFTERNOON.

$$

MOC169-080840-
/O.CAN.KSGF.FL.W.0072.000000T0000Z-080511T0300Z/
/TBNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
310 AM CDT THU MAY 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT 12:46 AM THURSDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.9 FEET 
  EARLY FRIDAY MORNING.
* IMPACT...AT 11.0 FEET...THE FORT LEONARD WOOD BASE BEGINS TO 
  EVACUATE AND MOVE EQUIPMENT AT THE PONTOON TRAINING AREA. 

$$

MOC161-080840-
/O.CAN.KSGF.FL.W.0077.000000T0000Z-080511T0148Z/
/JRMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
310 AM CDT THU MAY 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE GASCONADE RIVER AT JEROME.
* AT  2:45 AM THURSDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER A MODERATE IN BANK RISE TO 8.6 FEET IS EXPECTED 
  BY TOMORROW MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 7, 7:01 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 7, 7:01 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT WED MAY 7 2008

...UPDATE TO AVIATION...

.DISCUSSION...

LARGE SCALE SYNOPTIC LIFT ASSOCIATED WITH STRONG STORM SYSTEM
ROTATING OVER SOUTHWEST OKLAHOMA CONTINUES TO INTERACT WITH DEEP
MOISTURE AND HAS GENERATED WIDESPREAD HEAVY RAINFALL OVER MUCH OF
OUR FORECAST AREA THIS MORNING AND AFTERNOON. THE HEAVIEST RAIN SO
FAR TODAY HAS BEEN FOCUSED ALONG THE 850 MB BOUNDARY EXTENDING
ACROSS CENTRAL MO INTO SOUTHEAST KANSAS. RAINFALL ACCUMULATIONS OF
ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS HAVE ALREADY BEEN
REPORTED IN THESE AREAS...WITH ADDITIONAL STORMS CONTINUING TO
DEVELOP OVER NORTHEAST OKLAHOMA AND PROPAGATING NORTHEAST TOWARD
SOUTHWEST MO.

MAIN CONCERN WILL BE WITH RAINFALL POTENTIAL TONIGHT. BASED ON
CURRENT RADAR AND SATELLITE TRENDS AS WELL AS MODEL/HPC QPF...WILL
BE CARRYING HIGH PRECIP CHANCES THROUGH THE EVENING AND INTO THE
OVERNIGHT HOURS AS UPPER LOW TRACKS NORTHEAST TOWARD SOUTHERN AND
EASTERN MO. COULD POTENTIALLY SEE OVER 4 INCHES OF PRECIP ALONG
AND NORTH OF INTERSTATE 44 WITH WIDESPREAD ONE TO THREE INCHES
OVER THE REST OF THE AREA. THUS WILL BE CONTINUING THE FLASH FLOOD
WATCH THROUGH TONIGHT AND INTO THURSDAY MORNING OVER THE ENTIRE
FORECAST AREA.

ONCE THE UPPER LOW LIFTS NORTHEAST OF THE OZARKS THURSDAY
AFTERNOON AND SURFACE LOW SHIFTS INTO SOUTHEAST MO...WILL CONTINUE TO
TAPER POPS FROM WEST TO EAST WITH SHORTWAVE RIDGE BRIEFLY BUILDING
INTO THE AREA.

PROGRESSIVE UPPER LEVEL PATTERN WILL QUICKLY USHER IN ANOTHER
UPPER LEVEL TROUGH CURRENTLY OVER NORTHERN CALIFORNIA INTO THE
OZARKS ON FRIDAY. STILL NOT SEEING NEARLY AS MUCH MOISTURE
INTERACTING WITH THIS DISTURBANCE. HOWEVER WILL CONTINUE 20-30
PERCENT PRECIP CHANCES.

NEXT UPPER TROUGH AND ASSOCIATED SURFACE TROUGH ARE EXPECTED TO MOVE
INTO THE CENTRAL U.S. ON SATURDAY AND SUNDAY. MOISTURE RETURN
LOOKS A LITTLE BETTER WITH THIS SYSTEM...HOWEVER EXPECT MOST OF
THE PRECIP TO HOLD OFF UNTIL SATURDAY AFTERNOON.

WE SHOULD SEE ANOTHER BREAK IN PRECIP CHANCES ON MONDAY...BEFORE
A LARGE TROUGH DEEPENS OVER THE CENTRAL AND EASTERN U.S. IN
RESPONSE TO BUILDING RIDGE ALONG THE PACIFIC COAST. THE GFS AND
ECMWF ARE IN FAIR AGREEMENT WITH THE DEEPENING TROUGH SO WILL
EXPECT COOLER AND WETTER THAN NORMAL CONDITIONS THROUGH LATE NEXT WEEK.

TERRY

&&

.AVIATION...

FOR THE 0000 UTC TAFS...LOW PRESSURE WILL MOVE NORTHEAST THROUGH
SOUTHERN MO TONIGHT. PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS
WITH MVFR CEILINGS AND MVFR OCCASIONALLY IFR VISIBILITY IN HEAVIER
RAIN WILL CONTINUE THIS EVENING. AS THE LOW MOVES AWAY FROM THE
REGION...EXPECT PRECIPITATION TO GRADUALLY TAPER OFF TO LIGHT
RAIN/DRIZZLE OVERNIGHT WITH LOWER CEILINGS MVFR AND POSSIBLY IFR
CEILINGS. EXPECT THE MVFR CEILINGS TO PERSIST FOR MUCH OF THE DAY
THU...GRADUALLY SCATTERING OUT OVER WESTERN MO DURING THE
AFTERNOON. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 7, 8:11 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT WED MAY 7 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
811 PM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

LOW PRESSURE MOVING FROM OKLAHOMA INTO SOUTHERN MISSOURI TONIGHT
WILL PRODUCE AREAS OF HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS.
THE HEAVIEST RAINFALL IS EXPECTED ALONG AND NORTH OF A LINE FROM
CASSVILLE TO ROLLA WHERE AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL WILL BE POSSIBLE. AREAS OF FLOODING WILL BE LIKELY IN
THESE AREAS....ESPECIALLY NORTH OF INTERSTATE 44 WHERE VERY HEAVY
RAINFALL HAS ALREADY RECENTLY OCCURRED EARLY ON WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING
OVER FAR SOUTHWEST MISSOURI AND POSSIBLY INTO PARTS OF EXTREME
SOUTHEAST KANSAS AS A LINE OF STORMS OVER OKLAHOMA AND ARKANSAS CONTINUES
TO LIFT NORTHEAST. STRAIGHT LINE WIND GUSTS OF 60 MPH WILL BE
POSSIBLE...MAINLY SOUTHWEST OF A PITTSBURG KANSAS TO GAINESVILLE
LINE. A BRIEF TORNADO TOUCHDOWN EMBEDDED WITHIN THE LINE OF STORMS
CANNOT BE RULED OUT THIS EVENING.

THE THREAT FOR SEVERE STORMS WILL SHIFT EAST INTO SOUTH CENTRAL
MISSOURI OVERNIGHT AS THE LOW PRESSURE CENTER MOVES THROUGH
SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF MISSOURI HIGHWAY 60.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND RIVERS MAY
BE ONGOING THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT THROUGH
SUNDAY. A FEW OF THESE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER PARTS OF SOUTHEAST
KANSAS INTO SOUTHERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, May 7, 3:36 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      4 E HASTAIN             38.21N 93.11W
05/07/2008                   BENTON             MO   PUBLIC

            VOLUNTEER WEATHER OBSERVER REPORTED THE LOW WATER
            CROSSING OVER KNOBBY CREEK ON HWY DD FLOODED.

&&

KARDELL
Local storm report, May 7, 3:42 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      SHELDON                 37.66N 94.29W
05/07/2008                   VERNON             MO   LAW ENFORCEMENT

            NUMEROUS SECONDARY ROADS ARE REPORTED FLOODED AND
            IMPASSABLE DUE TO EXCESSIVE RAINFALL. SINCE THIS
            MORNING...SHELDON MEASURED 3.00 INCHES OF RAINFALL.
            BRONAUGH REPORTED 4.00 INCHES.

&&

JLT
Local storm report, May 7, 4:22 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      4 NW BUFFALO            37.69N 93.14W
05/07/2008                   DALLAS             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY C NORTHWEST OF BUFFALO CLOSED DUE TO
            FLOODING.

&&

KARDELL
Local storm report, May 7, 4:36 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      2 WNW ASBURY            37.28N 94.63W
05/07/2008                   CHEROKEE           KS   EMERGENCY MNGR

            WATER RECUE IN PROGRESS AT THE INTERSECTION OF 110TH ST.
            AND SCAMMON RD.

&&

KARDELL
Local storm report, May 7, 9:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      BAXTER SPRINGS          37.02N 94.74W
05/07/2008                   CHEROKEE           KS   TRAINED SPOTTER

            1 FT OF WATER FLOODING THE INTERSECTION OF MAIN ST. AND
            16TH ST.

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:38 PM CDTFlash Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 22 more8 hr
May 8, 5:50 AM CDTAreal Flood WarningSGFBarton, Camden, Cedar, Christian, Dade, Dallas and 16 more12 hr
May 8, 8:43 AM CDTAreal Flood WarningSGFBarry, Stone9 hr
May 8, 5:35 PM CDTAreal Flood AdvisorySGFDallas18 hr
May 8, 5:52 PM CDTAreal Flood WarningSGFBarry, Barton, Jasper, Lawrence, McDonald, Newton18 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.